Ask a doctor

Can Restylane Make Under Eye Circles Look Darker?

Ive had restylane one week ago under my eyes and now they look worse then before.. they were very hollow and its hollow still, somewhat lumpy and the worst: They look EXTREMELY dark! Can it be bruise? Im depressed and very sad and I dont feel like stepping out home. I have a new appointment withthe doctor next week, should I fill it more or ask my money back? I dunno what to do. Thanks

Doctor Answers (3)

Restylane is easily reversible and how to get better results

+1
One key advantage of hyaluronic acid is easy reversibility. The use of Hyaluronidase can dissolve the product within one week. Best ways to avoid bruising or bluish color is prevention and excellent techniques. Here are some ways:
  • conservative, progressive, staged, and multiple treatments Rather than one single maximal treatment
  • injecting deep first before injecting more superficial
  • treating the whole cheek rather than just around the eyes
  • combining with Botox, laser or chemical resurfacing
  • combing with PRP


Los Angeles Facial Plastic Surgeon

Darkening of Tear Trough / Lower Lids with Restylane

+1

I agree with the previous post. The darkening you seem to describe is usually seen when Restylane is placed too superficially. When it is not placed close to the bone but under the thin skin of the lower lid the light that reflects back disclose a bluish tone (TYNDALL Effect). This would also go along with the lumpiness. This may need to be removed with an enzyme that breaks up the filler and, should you want it, be totally re-done when the inflammation subsides.

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 58 reviews

Restylane lower eyelids

+1

If you are still blue in 2 more weeks then it probably is not a bruise. If the Restylane was injected superficially it might look blue.if that's the case it can be dissolved by injecting hyaluronidase. See your doctor for a followup exam.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.